| Model Number |
400SMTXSFT3H06 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-00577, 3005168196-2021-00579.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communicating artery (pcom) using penumbra smart coils (smart coils), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician placed a smart coil in the target vessel using the microcatheter and detach it using the handle.The physician then advanced a second smart coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the physician noticed via an angiogram that the smart coil failed to detach.The physician then made two additional attempts to detach the smart coil using the handle; however, the smart coil failed to detach.Therefore, the smart coil was manually detached.Subsequently, the physician advanced two additional smart coils into the target vessel and attempted to detach them using the handle; however, the same issue occurred.The physician made additional attempts to click the handle and both smart coils eventually detached successfully.The procedure ended at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being included on this follow-up #01 mfr report: 3005168196-2021-00578.1.Section a.Box 2.Age at time of event, age unit.2.Section a.Box 3.Sex.This report is associated with mfr report numbers: 1.3005168196-2021-00577.2.3005168196-2021-00579 h3 other text : placeholder.